Florida, 2007

Damaging Winds in Florida, August 12, 2007

August 12, 2007 · NWS JAX · 2 events in 2 counties and zones

The sea breezes initiated isolated severe storms across our forecast area during the late afternoon and early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The sea breezes initiated isolated severe storms across our forecast area during the late afternoon and early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 12, 1:33 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 12, 1:33 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT SUN AUG 12 2007

.SHORT TERM...A PERSISTENT SURFACE TROUGH HAS SHIFTED SLIGHTLY
WESTWARD ROUGHLY STRETCHING FROM NEAR MOBILE TO MACON. STORMS THAT
ERUPTED SOUTH OF THE TROUGH HAVE ALL BEEN WEST OF THE AREA WHERE
CAPE VALUES EXCEED 5000 J/KG PER LAPS ANALYSIS. INSTABILITY IS
WEAK TODAY IN OUR FCST AREA SINCE DEWPOINTS HAVE DECREASED INTO
MID 70S. A FEW SPOTS WITH HIGHER DWPTS IN THE FAR SOUTH AND ALSO
NW TIER WILL BE MOST LIKELY AREA FOR ISOLD STORMS. HOWEVER VIS
SATELLITE SHOWS STABLE AIR NEAR NE FL COAST WHERE MEAN LAYER RIDGE
HAS PUSHED IN FROM THE ATLANTIC AND ALMOST NO CU HAVE DEVELOPED. A
MEAN LAYER TROUGH (TUTT) BLANKETS SRN HALF OF FL FOLLOWING AN
EASTERLY WAVE AS IT PUSHED WWD INTO THE GULF.

HIGH PRESSURE ALOFT THAT HAS BEEN RESPONSIBLE FOR HEAT WAVE IN THE
SRN PLAINS WILL SHIFT EWD EARLY THIS WEEK AND TEMPS WILL REBOUND
QUICKLY INTO THE MID/UPPER 90S MON-WED. HEAT INDICES ARE EXPECTED
AROUND 105 DEG AND POSSIBLY HIGHER IN SE GA...BUT CURRENTLY
EXPECTED TO JUST BELOW CRITERIA FOR ADVISORY. DRIER AIR PUSHING
INTO THE REGION WILL LIMIT RAIN CHANCES FROM PRACTICALLY NIL
NORTH PORTION TO 30% SOUTH PORTION MONDAY AND ONLY 20% TUESDAY.

.LONG TERM...(WED-SUN)...HIGH PRESSURE IS EXPECTED TO DOMINATE
THRU END OF THE WEEK BUT A FEW IMPULSES RIDING AROUND ERN
PERIPHERY OF THE RIDGE SHOULD INCREASE RAIN CHANCES BY FRI-SAT. A
TUTT IS ANTICIPATED TO APPROACH THE REGION LATER IN THE WEEKEND
AND COULD PROVE TO BE A RAIN MAKER FOR OUR SRN TIER.

&&

.AVIATION...KEPT TSRA OUT OF SSI/JAX/CRG TAFS ATTM GIVEN EXPECTATION
OF BETTER CHANCES OVER WRN HALF OF FL/GA...AS HINTED BY LACK OF MUCH
CU ON SATLT OVER NE FL/SE GA. WILL MONITOR AND UPDATE TAFS IF TSRA
CHANCES INCREASE.  KEPT VCTS IN GNV TAF FOR AFTN. OTHERWISE...VFR
CONDITIONS EXPECTED...MENT TEMPO 4SM BR AFTER 09Z IN GNV TAF.

&&

.MARINE...NO HEADLINES EXPECTED WITH CONTINUED 10-15KT WINDS AND 2-3
FT SEAS THRU THE FCST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  98  74  98 /  20  10  10  20
SSI  78  91  78  93 /  20  10  10  20
JAX  75  94  75  96 /  20  10  10  20
SGJ  77  91  76  93 /  20  20  10  20
GNV  73  95  73  95 /  30  30  20  20
OCF  73  94  72  96 /  40  30  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

TRABERT/WOLF
Hazardous weather outlook, Aug 12, 4:45 AM EST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 AM EDT SUN AUG 12 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
545 AM EDT SUN AUG 12 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAT INDICES AROUND 105 TODAY...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

HIGH TEMPERATURES THIS AFTERNOON ARE FORECAST TO BE IN THE
MID 90S AND WITH THE HUMIDITY COMBINED WILL RESULT IN HEAT
INDICES OF AROUND 105 DEGREES THIS AFTERNOON.

EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR FLUID REPLENISHING
BEVERAGES...AND WEARING LIGHTWEIGHT LIGHT-COLORED CLOTHING.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
ISOLATED STRONG STORMS WILL BE POSSIBLE WITH STRONG WIND GUSTS AND
CLOUD TO GROUND LIGHTNING THE MAIN THREATS. DUE TO SLOW STORM
MOTION...LOCALIZED HEAVY RAINFALL IS LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY
MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE WHEN A WARNING IS ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Local storm report, Aug 12, 2:21 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SUN AUG 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     5 W GRAHAM              31.83N 82.59W
08/11/2007                   JEFF DAVIS         GA   LAW ENFORCEMENT

            2 TREES DOWN ON OLD GRAHAM RD.

0830 PM     TSTM WND DMG     5 S ARGYLE              31.00N 82.65W
08/11/2007                   CLINCH             GA   LAW ENFORCEMENT

            2 TREES REPORTED DOWN IN THE ARGYLE AREA.

&&

DEESE
Special weather statement, Aug 12, 3:25 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT SUN AUG 12 2007

GAZ134-135-122130-
APPLING-BACON-
425 PM EDT SUN AUG 12 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN APPLING
AND NORTHERN BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 530 PM EDT...

AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHEAST OF NEW LACY...OR 8
MILES SOUTHWEST OF SURRENCY...MOVING SOUTHWEST AT 5 MPH. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN THREAT BUT GUSTY WINDS OF
45 TO 55 MPH CAN ALSO BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

DEESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
August 12, 4:20 PM EST
Where
Columbia County, 2.39 mi E of Bass
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.100, -82.660

A roof was blown off of a residential home on Wester Road. Trees and power lines were down as well. The time of the event was estimated using Doppler radar.

Thunderstorm Wind, Marion

When
August 12, 7:15 PM EST
Where
Marion County, 0.92 mi NW of Early Bird
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.190, -82.380

Trees were blown down in the Rainbow Springs Golf Course.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46778, 46779.